Could you please give me a list of drugs (both otc & script) that interact with Tegretol XR. I am on a dosage of 1200 mg daily to control complex partial seizures (temporal lobe disorder).
I am suffering from peri-menopausel symptoms (hot flashes, mood swings, etc, etc). I wish to take some herbal remedies. I also realize that I must have this information before doing so. Can you recommend something that will help before I go nuts?
Your body breaks down tegretol in the liver, which means that any drug that is also broken down inthe liver has the potential to decrease or increase the amount of tegretol in the body. A partial list includes tylenol, antifungal medications, buspar, bupropion, tagamet, erythromycin, propoxyphene, cyclosporine, estradiol, , fentanyl, haldol, lamictal, methadone, many of the oral contraceptives, modafanil, other antiseizure medications, coumadin, antidepressants such as elavil, theophylline and thyroid hormones. This is again a PARTIAL list.
Although many people have found herbal remedies helpful, I tend to shy away from them as the ingredients are not approved by the FDA and some can make neurological disorders worse. (echinacea has been known to exacerbate MS). FOr perimenopausal symptoms, I would talk to your primary care doc or gynecologist and ask what they recommend.
Another option is to switch your tegretol to less potentially problematic med (in terms of drug interactions) such as Keppra. Safer side effect profile and is known to benefit patients with complex partial seizures.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.